Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 232, NWS Tulsa, OK

May 11, 2017Rogers County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 11, 2017, 1:53 PM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2017, 1:53 PM CDT (18:53 UTC)
Expired
May 11, 2017, 2:45 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rogers County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:05 PM CDTTORNADO5 Ne Owasso, OKNUMEROUS PHOTOS OF FUNNELS OR TORNADOES. PHOTOS OF DAMAGE TO TREES...SOME BUILDINGS....AND FENCES. ALSO RADAR INDICATIONS OF A TORNADO TOUCHDOWN.
May 11, 2:09 PM CDTHAIL 1Oologah, OKHAIL CAUSED QUITE A BIT OF DAMAGE TO THE CAR OF THE OOLOGAH POLICE CHIEF.
May 11, 2:27 PM CDTTORNADO4 Se Oologah, OKPRELIMINARY NWS DAMAGE ASSESSMENT INDICATES EF1 DAMAGE WITH WIND SPEEDS OF 100-110 MPH. NUMEROUS TREES DOWNED/SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 12:56 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

123 
WUUS54 KTSA 111853
SVRTSA
OKC131-143-111945-
/O.NEW.KTSA.SV.W.0232.170511T1853Z-170511T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
153 PM CDT THU MAY 11 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Rogers County in northeastern Oklahoma...
  Northeastern Tulsa County in northeastern Oklahoma...

* Until 245 PM CDT

* At 153 PM CDT, a severe thunderstorm was located near Collinsville,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Owasso...                         Collinsville...
  Oologah...                        Foyil...
  Talala...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3640 9546 3628 9581 3639 9589 3643 9585
      3642 9581 3646 9581 3659 9566
TIME...MOT...LOC 1853Z 243DEG 11KT 3636 9580 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:54 PM CDT, 59 minutes earlier.

Area forecast discussion, May 11, 12:54 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1254 PM CDT Thu May 11 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Strong to severe thunderstorms are expected to develop over
northeast Oklahoma by mid afternoon.  LIFR conditions will
be likely in the stronger storms.  Ceiling heights will begin
to fall along and north of surface low track into the overnight
hours with MVFR likely.

&&

.PREV DISCUSSION... /Issued 1121 AM CDT Thu May 11 2017/

..UPDATE...

DISCUSSION...
Clouds have cleared over much of the area this morning allowing
a brief window for stronger diabatic heating. Lifted indices are
already -8 deg C in areas southwest of Tulsa and the remainder of
E OK/NW AR is expected to become very unstable by early to mid
afternoon as upper low approaches from the west.

Cap should erode by early afternoon with strong to severe
thunderstorms rapidly developing over much of eastern Oklahoma
and northwest Arkansas. Hail to the size of baseballs will be
possible with any supercells that initially develop along with a
damaging wind threat. Although low level winds will remain
relatively light, the tornado threat is non-zero given the high
CAPE/moderate shear environment, especially along any residual
boundaries.

In addition,locally heavy rainfall will be likely in the stronger
storms given PWATS in the 1.3-1.5 inch range. A flash flood watch
has been issued for northeast Oklahoma and northwest Arkansas
through the evening hours. Update has been sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 10 PM CDT this evening for OKZ054>063-
     067>069.

AR...Flash Flood Watch until 10 PM CDT this evening for ARZ001-002-
     010-011.

&&

AVIATION...12
Hazardous weather outlook, May 11, 1:19 PM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
119 PM CDT Thu May 11 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
119 PM CDT Thu May 11 2017

...Severe weather expected this afternoon with very large hail and
   damaging winds likely...

...Flash flood watch in effect for NE OK/NW AR through 10 PM...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and tonight.

TORNADO.
     RISK...Limited to elevated.
     AREA...Northeastern Oklahoma.
     ONSET...early to mid afternoon.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...early to mid afternoon.

	AREA AT GREATEST RISK...Northeast Oklahoma and northwest
    Arkansas.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This afternoon through the evening hours.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...This Afternoon through the evening hours.

DISCUSSION...Strong to severe thunderstorms are expected to rapidly
develop this afternoon across much of eastern Oklahoma and northwest
Arkansas. Very large hail to the size of baseballs and damaging
winds will be possible, especially with any supercells that
initially develop. Although low level winds are expected to remain
light, a limited to elevated tornado threat will exists over
portions of northeast Oklahoma near a stationary boundary located
just north of I-44.  Given the very unstable air-mass in place, any
deviant storm motions could locally enhance low level storm rotation.

Additionally...soils remain saturated across much of northeast
Oklahoma from recent rainfall. Locally heavy rain will be likely in
the stronger storms this afternoon into the evening hours. 1 to 3
inches of rainfall is expected and locally 4 inches possible. Any
additional rainfall will likely lead to excessive runoff.

The risk for severe weather will diminish by mid to late evening as
the front begins to shift east. A few thunderstorms could persist
into the overnight hours...especially across northeast Oklahoma and
northwest Arkansas before the upper low clears the area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY Through MONDAY...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION... Cooler and settled conditions will settle
across the area from west to east on Friday. Warmer temperatures are
expected through the weekend and will continue into at least the
first part of next week. Thunderstorm chances will be on the
increase once again in the Tuesday and Wednesday as an upper system
to the northwest begins to impact the region.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, May 11, 12:10 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     1 SW CHLOETA            36.41N 94.98W
05/10/2017                   DELAWARE           OK   TRAINED SPOTTER

            TREES UPROOTED AND CAMPER DAMAGED.

&&

RJS
Special weather statement, May 11, 1:02 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
102 PM CDT THU MAY 11 2017

OKZ066-067-070-071-111830-
Muskogee OK-Okmulgee OK-Wagoner OK-McIntosh OK-
102 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MCINTOSH...SOUTH
CENTRAL WAGONER...NORTHWESTERN MUSKOGEE AND EAST CENTRAL OKMULGEE
COUNTIES UNTIL 130 PM CDT...

At 101 PM CDT, a strong thunderstorm was located 5 miles west of
Council Hill, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Haskell...
Taft...                           Boynton...
Council Hill...                   Wainwright...
Hitchita...                       Pierce...
Jamesville...                     Eram...
Choska...

This includes Interstate 40 in Oklahoma between mile markers 252 and
256.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3542 9570 3552 9588 3589 9563 3574 9536
TIME...MOT...LOC 1801Z 215DEG 30KT 3554 9574
Special weather statement, May 11, 1:10 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
110 PM CDT THU MAY 11 2017

OKZ064>066-111845-
Okmulgee OK-Okfuskee OK-Creek OK-
110 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CREEK...WEST
CENTRAL OKMULGEE AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 145 PM
CDT...

At 109 PM CDT, a strong thunderstorm was located near Castle, moving
northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Okemah...                         Okfuskee...
Beggs...                          Boley...
Slick...                          Castle...
Welty...                          Mason...

This includes Interstate 40 in Oklahoma between mile markers 216 and
219.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern and east central Oklahoma.

LAT...LON 3585 9627 3570 9600 3539 9634 3545 9644
      3546 9644 3546 9647 3549 9652
TIME...MOT...LOC 1809Z 215DEG 29KT 3551 9638
Local storm report, May 11, 1:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     HAIL             OKMULGEE                35.62N 95.96W
05/11/2017  E0.75 INCH       OKMULGEE           OK   EMERGENCY MNGR

&&

SFP
Local storm report, May 11, 1:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     HAIL             OKMULGEE                35.62N 95.96W
05/11/2017  E0.75 INCH       OKMULGEE           OK   EMERGENCY MNGR

&&

RJS
Special weather statement, May 11, 1:34 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
134 PM CDT THU MAY 11 2017

OKZ060-067-111900-
Tulsa OK-Wagoner OK-
134 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES UNTIL 200 PM CDT...

At 133 PM CDT, a strong thunderstorm was located 3 miles south of
Bixby, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Eastern Tulsa...                  Broken Arrow...
Bixby...                          Jenks...
Glenpool...                       Coweta...
Stonebluff...                     Oneta...
Liberty...                        Leonard...

This includes Interstate 44 between mile markers 225 and 230.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3617 9589 3608 9558 3608 9557 3586 9572
      3586 9603
TIME...MOT...LOC 1833Z 213DEG 31KT 3590 9590

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:31 PM CDTSpecial Weather StatementTSACreek, Pawnee44 min
May 10, 9:41 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee34 min
May 10, 10:07 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa38 min
May 10, 10:33 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington42 min
May 10, 10:43 PM CDTSpecial Weather StatementTSATulsa, Wagoner47 min
May 10, 11:06 PM CDTSpecial Weather StatementTSAMayes, Nowata, Rogers, Washington39 min
May 10, 11:11 PM CDTSpecial Weather StatementTSAWagoner34 min
May 10, 11:15 PM CDTSpecial Weather StatementTSACraig30 min
May 10, 11:36 PM CDTSpecial Weather StatementTSACraig, Ottawa39 min
May 10, 11:38 PM CDTSpecial Weather StatementTSADelaware, Mayes52 min
May 10, 11:55 PM CDTSevere Thunderstorm WarningTSADelaware35 min
May 10, 11:59 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa46 min
May 11, 6:28 AM CDTSpecial Weather StatementTSATulsa32 min
May 11, 6:50 AM CDTSpecial Weather StatementTSATulsa25 min
May 11, 7:18 AM CDTSpecial Weather StatementTSAWashington27 min
May 11, 7:33 AM CDTSpecial Weather StatementTSARogers27 min
May 11, 7:42 AM CDTSpecial Weather StatementTSAWashington33 min
May 11, 7:53 AM CDTSpecial Weather StatementTSAMayes37 min
May 11, 8:19 AM CDTSpecial Weather StatementTSADelaware26 min
May 11, 8:27 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa48 min
May 11, 10:53 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 6 more11 hr
May 11, 1:02 PM CDTSpecial Weather StatementTSAMuskogee28 min
May 11, 1:10 PM CDTSpecial Weather StatementTSAOkfuskee35 min
May 11, 1:17 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee28 min
May 11, 1:34 PM CDTSpecial Weather StatementTSATulsa26 min
May 11, 1:43 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Rogers, Tulsa, Wagoner47 min
May 11, 1:52 PM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more113 min
May 11, 2:02 PM CDTTornado WarningTSARogers28 min
May 11, 2:11 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee34 min
May 11, 2:19 PM CDTSpecial Weather StatementTSACraig26 min
May 11, 2:24 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa36 min
May 11, 2:28 PM CDTRiver Flood WarningTSAOttawa3 days
May 11, 2:29 PM CDTTornado WarningTSARogers15 min
May 11, 2:31 PM CDTSpecial Weather StatementTSALatimer29 min
May 11, 2:33 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more57 min
May 11, 2:41 PM CDTSevere Thunderstorm WarningTSACraig, Nowata34 min
May 11, 2:52 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa38 min
May 11, 2:57 PM CDTSevere Thunderstorm WarningTSAOsage, Washington13 min
May 11, 2:58 PM CDTSpecial Weather StatementTSALeFlore32 min
May 11, 3:17 PM CDTFlash Flood WarningTSACraig, Delaware, Nowata, Ottawa, Rogers4 hr
May 11, 3:20 PM CDTSpecial Weather StatementTSALeFlore25 min
May 11, 3:22 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee53 min
May 11, 3:38 PM CDTSevere Thunderstorm WarningTSAOsage52 min
May 11, 3:50 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee40 min
May 11, 4:16 PM CDTSevere Thunderstorm WarningTSAOsage44 min
May 11, 4:22 PM CDTSevere Thunderstorm WarningTSAOsage23 min
May 11, 4:25 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
May 11, 4:25 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa50 min
May 11, 4:31 PM CDTTornado WarningTSAOsage29 min
May 11, 4:33 PM CDTTornado WarningTSAOsage27 min
May 11, 4:46 PM CDTTornado WarningTSAOsage, Washington29 min
May 11, 4:52 PM CDTSevere Thunderstorm WarningTSAOsage, Washington38 min
May 11, 5:05 PM CDTSevere Thunderstorm WarningTSACreek, Mayes, Okmulgee, Osage, Rogers, Tulsa and 2 more40 min
May 11, 5:06 PM CDTTornado WarningTSANowata, Rogers, Washington24 min
May 11, 5:24 PM CDTTornado WarningTSANowata, Rogers, Washington18 min
May 11, 5:42 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers, Tulsa48 min
May 11, 5:52 PM CDTTornado WarningTSARogers23 min
May 11, 6:04 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner41 min
May 11, 6:10 PM CDTTornado WarningTSAMayes, Rogers16 min
May 11, 6:24 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner51 min
May 11, 6:30 PM CDTSpecial Weather StatementTSAMayes45 min
May 11, 6:32 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes28 min
May 11, 6:53 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa52 min
May 11, 6:55 PM CDTSpecial Weather StatementTSAMuskogee35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.